Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Swollen toe with crusty white discharge. On synthroid, lipitor and omega 3 tablets

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9094 Questions
I woke up this morning with a swollen big toe and a crusty white discharge on the side and top of toenail. I take .15 mg of synthroid and 20 mg of Lipator daily. Also take 2000mg of Omega 3 and 200Mg of COQ-10 daily. I also work out 4 times per week and am 68 years old.
Posted Tue, 22 May 2012 in General Health
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
From the description provided it seems that you have developed an infected ingrown toenail since there is no history of any injury to the area.
A direct examination of the area will help in confirmation of diagnosis.
Systemic antibiotics and local debridement of the toenail is needed to control the infection. I encourage you to consult a surgeon for proper treatment.
Meanwhile clean the toenail with antiseptic or water and Epsom salt and carefully dry the toe with a clean cloth.
Allow it to air dry for 15 minutes and then apply antibiotic cream and gauze it and take care that you use minimal tape to keep the gauze on. Ensure that you do not wear closed shoes till it is cured.
Do get your blood glucose levels also checked to rule out diabetes as such infections are common in diabetics.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor